Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Sep 19, 2009, 10:10 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Sep 20, 2009, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 10:10 AM MDT (16:10 UTC)
- In effect from
- Sep 20, 2009, 12:00 PM MDT
- Expired
- Sep 20, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3032 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 191610 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1010 AM MDT SAT SEP 19 2009 IDZ016-200400- /O.NEW.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/ WESTERN MAGIC VALLEY- 1010 AM MDT SAT SEP 19 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY ACROSS THE WESTERN MAGIC VALLEY. VERY WINDY WEST FLOW WILL DEVELOP SUNDAY IN THE WESTERN MAGIC VALLEY AS A COLD FRONT EXITS INTO THE UPPER MID-WEST. LOOK FOR WEST WINDS OF 20 TO 30 WITH GUSTS AROUND 40 MPH SUNDAY AFTERNOON AND EVENING. AREAS OF BLOWING DUST ARE POSSIBLE ESPECIALLY NEAR FRESHLY PLOWED FIELDS. DRIVERS SHOULD BE ALERT FOR CROSS WINDS GUSTING TO 40 MPH ON THE PERRINE AND HANSEN BRIDGES SUNDAY AFTERNOON....AND ALONG NORTH...SOUTH ORIENTED HIGHWAYS SUCH AS HIGHWAYS 30 AND 93 IN THE WESTERN MAGIC VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS75 KBOI 200343 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 943 PM MDT SAT SEP 19 2009 IDZ016-201200- /O.CON.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/ WESTERN MAGIC VALLEY- 943 PM MDT SAT SEP 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP SUNDAY AFTERNOON AND LAST INTO THE EVENING. THESE WINDS WILL BE IN RESPONSE TO A STRONG SURFACE GRADIENT AND MODERATE MID-LEVEL WINDS. WIND SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. AREAS OF BLOWING DUST ARE POSSIBLE. DRIVERS SHOULD BE ALERT FOR CROSS WINDS ON NORTH- SOUTH ORIENTED BRIDGES AND ROADWAYS....INCLUDING THE PERRINE AND HANSEN BRIDGES AND HIGHWAYS 30 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 200952 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 352 AM MDT SUN SEP 20 2009 IDZ030-202200- /O.EXA.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/ SOUTHERN TWIN FALLS COUNTY- 352 AM MDT SUN SEP 20 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING. THESE WINDS ARE IN RESPONSE TO A STRONG SURFACE GRADIENT AND MODERATE MID-LEVEL WINDS. WIND SPEEDS WILL BE 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. AREAS OF BLOWING DUST ARE POSSIBLE. DRIVERS SHOULD BE ALERT FOR CROSS WINDS ON NORTH- SOUTH ORIENTED BRIDGES AND ROADWAYS....INCLUDING HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ016-202200- /O.CON.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/ WESTERN MAGIC VALLEY- 352 AM MDT SUN SEP 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING. THESE WINDS ARE IN RESPONSE TO A STRONG SURFACE GRADIENT AND MODERATE MID-LEVEL WINDS. WIND SPEEDS WILL BE 30 TO 33 MPH WITH GUSTS TO AROUND 45 MPH. AREAS OF BLOWING DUST ARE POSSIBLE. DRIVERS SHOULD BE ALERT FOR CROSS WINDS ON NORTH- SOUTH ORIENTED BRIDGES AND ROADWAYS....INCLUDING THE PERRINE AND HANSEN BRIDGES AND HIGHWAYS 30 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 202116 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 316 PM MDT SUN SEP 20 2009 IDZ030-202230- /O.CAN.KBOI.WI.Y.0013.000000T0000Z-090921T0300Z/ SOUTHERN TWIN FALLS COUNTY- 316 PM MDT SUN SEP 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR SOUTHERN TWIN FALLS COUNTY. EXPECT WINDS OF 15 TO 25 MPH THE REST OF THIS AFTERNOON TO SUBSIDE TO 10 TO 15 MPH AFTER SUNSET THEN BECOME LIGHT OVERNIGHT. $$ IDZ016-210300- /O.CON.KBOI.WI.Y.0013.000000T0000Z-090921T0300Z/ WESTERN MAGIC VALLEY- 316 PM MDT SUN SEP 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE WESTERN MAGIC VALLEY. EXPECT GUSTY WEST WINDS OF 25 TO 40 MPH IN THE WESTERN MAGIC VALLEY THROUGH THE EARLY EVENING. WINDS WILL SUBSIDE AFTER SUNSET ...WITH SPEEDS OF 10 TO 20 MPH AFTER 9 PM. AREAS OF BLOWING DUST ARE POSSIBLE THROUGH EARLY EVENING. DRIVERS SHOULD BE ALERT FOR STRONG GUSTY CROSS WINDS...INCLUDING THE PERRINE AND HANSEN BRIDGES AND HIGHWAYS 30 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KBOI 210258 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 858 PM MDT SUN SEP 20 2009 IDZ016-210400- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-090921T0300Z/ WESTERN MAGIC VALLEY- 858 PM MDT SUN SEP 20 2009 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE. MODERATE WINDS WILL CONTINUE THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 19, 3:10 AM MDT, 7 hours earlier.
Area forecast discussion, Sep 19, 3:10 AM MDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 310 AM MDT SAT SEP 19 2009 .SHORT TERM...UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVED INTO THE WEST COAST EARLY THIS MORNING AND WILL MOVE RAPIDLY OVER THE FORECAST AREA TODAY AND TONIGHT. THERE IS SUFFICIENT MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN THIS AFTERNOON AND THIS EVENING. SHOWERS AND THUNDERSTORMS MAY LINGER PAST MIDNIGHT OVER THE WEST CENTRAL MOUNTAINS AS THE UPPER LEVEL TROUGH CONTINUES TO MOVE TO THE EAST. SURFACE PRESSURE GRADIENT TIGHTENS BEHIND THIS SYSTEM FOR INCREASING WINDS ALONG WITH MUCH COOLER AIR OVER THE REGION FOR SUNDAY. SURFACE WINDS WILL INCREASE TONIGHT WITH THE STRONGEST WINDS EXPECTED OVER THE AREA ON SUNDAY. WITH THE PRESSURE GRADIENT BEHIND THIS SYSTEM THE WINDIEST AREAS ON SUNDAY WILL BE THE UPPER TREASURE VALLEY...THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. WINDS WILL BE BREEZY ON SUNDAY BUT AT THIS TIME EXPECT WINDS TO REMAIN BELOW WIND ADVISORY CRITERIA. IT IS POSSIBLE THAT SUNDAY AFTERNOON WINDS MAY BE NEAR ADVISORY LEVELS IN THE WESTERN MAGIC VALLEY. TEMPERATURES FOR TODAY WILL VARY WIDELY AS THE COOLER AIR MOVES INTO SOUTHEAST OREGON THIS AFTERNOON WHILE PRE-FRONTAL HEATING OCCURS AHEAD OF THE FRONT OVER SOUTHWEST IDAHO. WITH SURFACE WINDS INCREASING TONIGHT WILL NOT SEE THE COOLING EFFECT OF THIS SYSTEM BUT WILL SEE COLDER TEMPERATURES MONDAY MORNING. HIGHS ON SUNDAY WILL BE BELOW NORMAL AS THE COOLER AIR CONTINUES TO MOVE INTO THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...GUSTY POST-FRONTAL WINDS WILL CONTINUE SUNDAY EVENING BUT WILL SETTLE DOWN OVERNIGHT. AIRMASS THAT FOLLOWS THE FRONT WILL BE VERY DRY. THE DRY AIRMASS COMBINED WITH CLEAR SKIES WILL ALLOW FOR A COOL START TO THE DAY ON MONDAY. THE TREASURE VALLEY WILL SEE MORNING TEMPS IN THE MID 30S-MID 40S...WITH SOME WIND-SHELTERED MOUNTAIN VALLEYS DOWN TO THE MID 20S. MONDAY/S HIGH TEMPS WILL BE WITHIN A FEW DEGREES OF NORMAL AS HIGH PRESSURE ALOFT STARTS TO BUILD IN FROM THE WEST. THIS AREA OF HIGH PRESSURE WILL EXPAND ACROSS THE WEST AND REMAIN DOMINANT THROUGH THE WEEK. THE AIRMASS WILL REMAIN TOO DRY/STABLE TO SUPPORT ANY PRECIPITATION. TEMPERATURES TUE-FRI WILL RUN 10-15 DEGREES ABOVE NORMAL ALONG WITH LIGHT DIURNAL WINDS. && .AVIATION...VFR. A COLD FRONT WILL SWEEP THROUGH SE OREGON LATE THIS AFTERNOON AND THROUGH SE IDAHO THIS EVENING. CLOUDS WILL ACCOMPANY THE FRONT...BUT THE MOISTURE IS LACKING ALTHOUGH THERE IS A CHANCE OF SHOWERS/SLIGHT CHANCE THUNDERSTORMS MAINLY NORTH OF A KBKE TO KMYL LINE. LIGHT SFC WINDS THIS MORNING WILL BECOME MAINLY WEST 10-20 KNOTS THIS AFTERNOON. STRONGER POST-FRONTAL WINDS ARE EXPECTED ON SUNDAY...ESPECIALLY BETWEEN KMUO AND KTWF. LIGHT SOUTHWEST WINDS ALOFT BECOMING MODERATE WEST THIS AFTERNOON. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...JA LONG TERM....BW AVIATION.....BW
Hazardous weather outlook, Sep 19, 5:45 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 545 AM MDT SAT SEP 19 2009 IDZ011>013-015-029-ORZ061>064-201200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 545 AM MDT SAT SEP 19 2009 /445 AM PDT SAT SEP 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ014-016-028-030-201200- UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- SOUTHERN TWIN FALLS COUNTY- 545 AM MDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP BY MIDDAY SUNDAY AND CONTINUE THROUGH EARLY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.